Alert archive / California / Flash Flood Warnings in 1997
Flash Flood Warning 8, NWS Sacramento, CA
NWS Sacramento, CA issued this flash flood warning at Jan 22, 1997, 12:55 PM PST for 5 counties in California. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 22, 1997, 12:55 PM PST (20:55 UTC)
- Expired
- Jan 22, 1997, 9:00 PM PST
- In force
- 8 hr
- Issued by
- NWS Sacramento, CA
- Area
- Whole counties
Counties Butte County, CA, Colusa County, CA, Glenn County, CA, Sutter County, CA, Yuba County, CA
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 8.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 542 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSAC 222057 FFWSAC CAC021-011-007-101-115-230500- BULLETIN - IMMEDIATE BROADCAST REQUESTED SMALL RIVER AND STREAM FLOOD WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 1255 PM PST WED JAN 22 1997 THE NATIONAL WEATHER SERVICE IN SACRAMENTO CA HAS ISSUED A SMALL RIVER AND STREAM FLOOD WARNING EFFECTIVE UNTIL 9 PM PST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHERN CALIFORNIA ...SOUTHERN GLENN COUNTY ...ALL OF COLUSA COUNTY ...ALL OF BUTTE COUNTY ...ALL OF SUTTER COUNTY ...ALL OF YUBA COUNTY ...AREA OF HEAVY RAIN MOVING THROUGH SECTIONS OF CENTRAL AND SOUTHERN SACRAMENTO VALLEY... EMERGENCY OFFICIALS IN BUTTE COUNTY ARE REPORTING RAPID RISES IN MANY LOCAL STREAMS. DOPPLER RADAR AND RAIN GAGES INDICATE RAINFALL RATE OF 1/4 TO 1/2 INCHES PER HOUR WITH GREATER AMOUNTS IN THE FOOTHILLS. THE HEAVY RAIN WILL AFFECT THE AREA FOR THE NEXT 2 TO 3 HOURS. RESIDENTS IN THIS AREA ARE URGED TO MONITOR LOCAL STREAMS. TAKE NECESSARY ACTIvON TO PROTECT LIFE AND PROPERTY. FOLLOW INSTRUCTIONS OF LOCAL EMERGENCY MANAGERS. ANDERSON/ROWE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this flash flood warning went out at Jan 22, 9:08 AM PST, 3 hours 47 minutes earlier.
Area forecast discussion, Jan 22, 9:08 AM PST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 900 AM PST WED JAN 22 1997 MORNING NGM OVERLAYED ON GOES-9 USING GARP SHOWS 12Z NGM ALREADY BEHIND IN TIMING AS ENHANCED CLOUDS ALREADY AT COAST WHILE 18Z FORECAST SHOWS THIS VORTMAX STILL OFFSHORE. HOPEFULLY THIS MEANS THE DRYING TREND EXPECTED TOMORROW MAY ARRIVE EVEN SOONER...HOWEVER NO REASON TO UPDATE ZONES AT THIS TIME. MAY NEED FFW OR SVR FOR COUNTIES IN CENTRAL VALLEY...DEPENDING ON WHAT HAPPENS WITH THAT VORT MAX ONCE IT CROSSES THE CSTL RANGE. MESSICK FLOOD WARNING...THRU TNGT...15 WNTR STRM WARNING...THRU TNGT...68 69 SMALL RIVER AND STREAM FLOOD WATCH...THRU TNGT...66 67 URBAN AND SML STRM FLOOD ADVSRY...THRU TNGT...16 17 18 19 SNOW ADVISORY...TDA...13 14
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 3:50 PM PST | Flash Flood Warning | STO | Placer, Sacramento | 5 hr |
Nearby
Flash Flood Warnings in California, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.